MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10015330
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial/final mdr will be the only report submitted for mfr report #2954740-2017-00112.(b)(4).Concomitant medical products: sheath introducer (6fr long sheath), guide wire (joker,japan lifeline), guiding catheter(5fr bern, boston scientific), micro catheters (tellus/ caravel, asahi intecc).Conclusion: the exposed deltaplush coil was found lodged inside a wrinkle in the inner pouch and was damaged.Unreported kinks on the dpu were noted located at 21.0cm, 35.0cm, and 84.5cm.The coil was returned stretched and damaged.No manufacturing defects were found.The circumstances of how and when all the unreported damage occurred cannot be determined as it was stated there was no device damage.The coil¿s resistance inside the microcatheter cannot be confirmed.Due to unreported dpu and coil damage, and without the return of the microcatheter used in the procedure, the root cause of the coil¿s resistance cannot be determined; however, the most likely contributing factor appears to be distal interference of an unknown source and location.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.
 
Event or Problem Description
It was reported by a healthcare professional that during a coil embolization procedure for a type ii endoleak at the ima lumbar, resistance was encountered when the c-presidio10(pc4100730-30/c37720) and c-deltaplush(cpl100153-30/c27716) coils seemed to be out of the microcatheter and could not be advanced.The sheath was inserted from the femoral artery.An approach was made to sma with a guiding catheter and it was attempted to plug the collateral extend to ima.Two microcatheters were used for this procedure.The vessel was heavily tortuous; therefore, it was difficult to approach but the tellus microcatheter was successfully placed and embolization was started.The c-presidio10 (complaint product 1) used for the 1st coil.The coil was inserted into the hub and it was advanced after it was peeled away.When the coil seemed to be out of the tellus microcatheter, strong resistance was felt and it could not be advanced.The coil was replaced with another presidio10 and it was successfully detached.An approach was continued to be made to the lumbar artery with the same system.The tellus microcatheter was changed to a caravel microcatheter and a deltaplush (complaint product 2) was inserted into the catheter; however, the same issue occurred.The coil was replaced with another one and 2 deltaplush 2x6 coils were used to complete the procedure.Reportedly, the patient was a male, age unknown.The patient¿s vessel was heavily tortuous and not calcified.A sheath introducer (6fr long sheath), a guidewire (joker, japan lifeline), a guiding catheter (5fr bern, boston scientific) and microcatheters (tellus/caravel, asahi intecc) were used for this procedure.The procedure was successfully completed without further issues or delay.There was also no patient injury/complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to (and after) the event.No unintended detachment was observed in the vessel or in the microcatheter.The products will be returned for the investigation.No further information is available.

Brand Name
DELTAPLUSH - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6582997
Report Number2954740-2017-00112
Device Sequence Number11082441
Product Code HCG
UDI-Device Identifier00878528008194
UDI-Public(01)00878528008194(17)190513(10)C27716
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2019
Device Catalogue NumberCPL10015330
Device Lot NumberC27716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2017
Initial Report FDA Received Date05/22/2017
Patient Sequence Number1